Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 303, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Sep 5, 2000, 3:05 PM EDT for Flagler County, Saint Johns County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2000, 3:05 PM EDT (19:05 UTC)
- Expired
- Sep 5, 2000, 3:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Flagler County, FL, Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 94 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 456 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 051905 SVRJAX FLC035-109-051945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 305 PM EDT TUE SEP 5 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN FLAGLER COUNTY IN NORTHEAST FLORIDA SOUTHERN ST. JOHNS COUNTY IN NORTHEAST FLORIDA * UNTIL 345 PM EDT * AT 305 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 10 MILES SOUTHEAST OF HASTINGS...OR ABOUT 9 MILES NORTHEAST OF ANDALUSIA... MOVING NORTH AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 345 PM EDT... HASTINGS... DUPONT CENTER AND SPUDS... BUTLER BEACH AND ELKTON... ST. AUGUSTINE SHORES... ST. AUGUSTINE SOUTH AND ST. AUGUSTINE BEACH... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SsEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. $$ LAT...LON 2956 8150 2957 8130 2984 8127 2982 8155 ZAPPE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 3:00 PM EDT, 5 minutes earlier.
Area forecast discussion, Sep 5, 3:00 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 300 PM EDT TUE SEP 5 2000 SATELLITE IMAGERY AND RADAR LOOP SHOWS STORMS FIRING ALONG THE E COAST SEA BREEZE. ADDITIONAL CONVECTION DEVELOPING IN SRN COUNTIES AHEAD OF SHORTWAVE TROUGH OVER THE NE GULF OF MEXICO. WATER VAPOR SHOWS AN UPPER LEVEL LOW CENTER OVER SRN AL DRIFTING W. PLUME OF MOISTURE EXTENDS FROM NE GULF TO OVER THE MID ATLC STATES. FORECAST...MODELS IN FAIRLY GOOD AGREEMENT MOVING THE UPPER LEVEL TROUGH WWD DURING THE PD. AS A RESULT...STRONGEST OMEGA FIELD SHIFTS WWD TOWARD THE FL PANHANDLE. AT THE SAME TIME...FRONTAL BOUNDARY CURRENTLY NEAR THE COASTAL CAROLINAS AND CENTRAL GA AND SRN AL WILL DROP SWD. FRONT APPEARS TO BEGIN STALLING OVER THE FA BY WED NIGHT BECOMING A FOCUS FOR INITIATING CONVECTION. WILL LEAN TOWARD ETA MODEL DURING THE PERIOD AND KEEP HIGHEST POPS TONIGHT ACROSS GA WHERE BEST ISENTROPIC LIFT IS LOCATED. AS DYNAMICS SHIFT W WILL LOWER POPS SLIGHTLY BUT STILL IN THE HIGH CHANCE CATEGORY. OVERRUNNING SHOULD OCCUR DURING WED AND THU SO WILL KEEP SKIES MOSTLY CLOUDY TO CLOUDY. FWC TEMPS SEEM A LITTLE TOO HIGH AND WILL TRIM BACK SLIGHTLY. MARINE...WILL SPLIT ZONES N TO S WITH STRONGER WINDS EXPECTED OVER GA WATERS DURING THE FIRST PD OF THE FCST. NO HIGHLIGHTS. WILL KEEP IN MENTION OF POSSIBLE SCA FOR THU AND EARLY FRI. THANKS MLB FOR COORDINATION. PRELIM AMG 70/83/72/85 6634 SSI 73/82/75/83 6434 JAX 72/87/73/87 5434 GNV 71/87/74/88 5435 02 .JAX... .FL...NONE. .GA...NONE.
In the hours before
Special weather statement, Sep 5, 12:10 PM EDT, 2 hours 55 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-052230- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1210 PM EDT TUE SEP 5 2000 A MOIST SOUTHWEST FLOW WILL CAUSE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA AGAIN TODAY. THE MAIN THREAT FROM THESE STORMS WILL BE LOCALLY HEAVY RAINFALL...WITH ISOLATED AMOUNTS OF TWO INCHES OR MORE. DUE TO MORE PERSISTENT RAINFALL...AMOUNTS FROM NEAR HAZLEHURST TO DOUGLAS MAY TOTAL MORE THAN 5 INCHES TODAY...AND RESIDENTS IN THIS AREA SHOULD STAY TUNED TO LOCAL SHORT TERM FORECASTS AND POSSIBLE FLOOD WARNINGS. IN ADDITION... THUNDERSTORMS WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS. STRONGEST STORMS WILL DEVELOP THIS AFTERNOON ALONG THE EAST COAST SEABREEZE. STORMS WILL MOVE TO THE NORTHEAST AT 10 TO 15 MPH. SOME OF THE STORMS WILL BECOME STRONG LATE THIS AFTERNOON...HOWEVER SKYWARN STORM SPOTTER ACTIVATION IS NOT ANTICIPATED. THERE WILL BE A CHANCE FOR RIP CURRENTS TO DEVELOP ON WEDNESDAY AS SEAS AND EASTERLY WINDS INCREASE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSaONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 1:44 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 46 min |
| Sep 5, 2:10 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 35 min |
| Sep 5, 2:44 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 46 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.